Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 7, 2020Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2020, 4:34 PM EDT for Union County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 4:34 PM EDT (20:34 UTC)
Expired
Aug 7, 2020, 5:30 PM EDT
In force
56 min
Issued by
NWS Atlanta, GA

County Union County, GA

The radar

The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WWUS82 KFFC 072034
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Fri Aug 7 2020
 
GAZ008-072130-
Union GA-
434 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 530 PM EDT...

At 433 PM EDT...a strong thunderstorm was over Blairsville. This
storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Blairsville, Owltown, Brasstown Bald, Track Rock and Vogel State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3495 8392 3493 8391 3492 8387 3490 8385
      3490 8384 3491 8384 3491 8381 3490 8380
      3486 8381 3484 8379 3483 8380 3482 8379
      3475 8387 3482 8409 3496 8407
TIME...MOT...LOC 2033Z 225DEG 0KT 3489 8399 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 7, 2:58 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Fri Aug 7 2020

.SHORT TERM /Tonight through Saturday Night/...

Fairly typical summertime pattern for the short term portion of the
forecast.

A weak frontal boundary will remain stationary across central GA
through the short term period of the forecast. Isolated to scattered
mostly diurnal convection anticipated for the remainder of this
afternoon and again tomorrow. Temps should be near normal for the
overnight periods and slightly above normal for the daytime
tomorrow. With decent mixing forecast tomorrow afternoon with some
drier air mixing down, heat index values should remain below
critical thresholds.

NListemaa

&&

.LONG TERM /Sunday through Friday/...

We begin the extended portion of the forecast with a fairly messy
synoptic setup where we wedged are between an area of high pressure
to the west and to the east. This will result in very weak flow
across the area with perturbations moving through the flow in
addition to an overall increase in moisture through the period.
Overall, while chances for showers and thunderstorms will be fairly
low across the area on Sunday, chances are expected to increase as
we progress each day through the extended with several days with
area-wide likely pops from Wednesday onward. Showers and
thunderstorms should be mostly diurnal in nature with the highest
coverage during the afternoon and evenings, but some chances will
remain in the overnight hours as well. As with most summer days, a
few strong to isolated severe storms will be possible.

In addition to increasing chances for rain, temperatures will be on
the increase as well. High temperatures on Sunday through Tuesday
are expected to be about 4 to 7 degrees above normal with 80s in the
mountains, mid 90s across the metro, and mid to upper 90s across
central Georgia. The somewhat good news is temps should cool down a
few degrees for the second half of the week although highs in the
90s are still expected. The increased temps and moisture also
combines to lead to potential issues with heat indices near heat
advisory criteria. As the forecast stands now, heat indices near 100
to 106 degrees will be possible across central Georgia. We will
continue to carefully monitor these areas for the need for any heat
advisories over the coming days. Overnight temperatures are expected
to be in the 60s and 70s, remaining just a few degrees above
average.

Reaves

&&

.AVIATION...
18Z Update...
Isolated/scattered afternoon and evening convection possible again
this afternoon. Coverage may end up being more isolated tomorrow.
Winds will be the main forecast challenge. Speeds are less than
5kt at this time. Models are still progging a direction change to
the west side this afternoon...and then going back east
overnight...with a change to the west side tomorrow during mixing.

//ATL Confidence...18Z Update...
Low to med confidence wind direction this afternoon. High
confidence remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  93  70  94 /  30  20  20  20
Atlanta         72  93  72  93 /  30  20  20  20
Blairsville     63  86  63  85 /  30  20  10  20
Cartersville    69  93  69  93 /  30  20  10  20
Columbus        73  97  74  98 /  20  20  20  30
Gainesville     69  91  69  91 /  30  20  10  20
Macon           72  96  73  96 /  30  20  20  30
Rome            69  94  69  94 /  20  10  10  20
Peachtree City  70  93  71  93 /  30  20  20  20
Vidalia         74  95  74  95 /  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Reaves
AVIATION...NListemaa
Hazardous weather outlook, Aug 7, 2:57 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
257 PM EDT Fri Aug 7 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
257 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated to scattered thunderstorms can be expected Saturday and
Sunday and scattered to numerous thunderstorms Monday through
Thursday. A few storms will be strong to severe with strong to
damaging winds, frequent lightning and locally heavy rainfall.

In addition, heat index values in the lower 100s will be possible
through the weekend into early next week. Those outside should
make sure to take precautions from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 7, 12:05 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT FRI AUG 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND DMG     1 W BARNETT             33.51N  82.83W
08/06/2020                   TALIAFERRO         GA   911 CALL CENTER

            TREE DOWNED ONTO THE INTERSTATE ON I-20 EASTBOUND AT
            MILE MARKER 152.5

&&

EVENT NUMBER FFC2001067

KMM
Special weather statement, Aug 7, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Fri Aug 7 2020

GAZ008-072130-
Union GA-
434 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 530 PM EDT...

At 433 PM EDT...a strong thunderstorm was over Blairsville. This
storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Blairsville, Owltown, Brasstown Bald, Track Rock and Vogel State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3495 8392 3493 8391 3492 8387 3490 8385
      3490 8384 3491 8384 3491 8381 3490 8380
      3486 8381 3484 8379 3483 8380 3482 8379
      3475 8387 3482 8409 3496 8407
TIME...MOT...LOC 2033Z 225DEG 0KT 3489 8399

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:41 PM EDTSpecial Weather StatementFFCHancock19 min
Aug 6, 8:57 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren, Wilkes32 min
Aug 6, 9:06 PM EDTSpecial Weather StatementFFCHancock24 min
Aug 6, 11:47 PM EDTSpecial Weather StatementFFCTaylor28 min
Aug 7, 12:13 AM EDTSpecial Weather StatementFFCTaylor32 min
Aug 7, 5:51 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson39 min
Aug 7, 6:24 PM EDTSpecial Weather StatementFFCJasper, Putnam36 min
Aug 7, 6:47 PM EDTSpecial Weather StatementFFCEmanuel, Johnson58 min
Aug 7, 6:53 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam52 min
Aug 7, 7:02 PM EDTFlash Flood WarningFFCEmanuel5 hr
Aug 7, 7:11 PM EDTSpecial Weather StatementFFCBarrow34 min
Aug 7, 7:47 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee32 min
Aug 7, 7:53 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.